Health Tip: Prevent Rebound Headaches
(HealthDay News) -- Rebound headaches are sometimes called
medication overuse headaches. They tend to occur almost every day,
and are commonly caused by taking too much pain medication.
The American Academy of Family Physicians offers these
suggestions to help prevent rebound headaches:
- Don't take any medication more often than is recommended on the
product label or prescription.
- If you've been taking pain medication for a while, don't stop
taking it completely without first talking to your doctor about the
appropriate way to discontinue use.
- Avoid caffeine if it seems to worsen your headaches.
- Make lifestyle changes including eating regular and healthy
meals, taking steps to manage stress, getting frequent exercise,
and going to bed and waking up at the same times each day.
2010Copyright © 2010
. All rights reserved.
Please be aware that this information is provided to supplement the care provided by your physician. It is neither intended nor implied to be a substitute for professional medical advice. CALL YOUR HEALTHCARE PROVIDER IMMEDIATELY IF YOU THINK YOU MAY HAVE A MEDICAL EMERGENCY. Always seek the advice of your physician or other qualified health provider prior to starting any new treatment or with any questions you may have regarding a medical condition.
Copyright © EBSCO Publishing. All rights reserved.